Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Molluscum Contagiosum
Apr 6, 2001

I believe I have Molluscum Contagiosum. How do you get it? My viral load is 4000. Can you tell me if this is a side effect from any of the meds that I am taking? (Currently I'm on 3tc, d4t and crixivan) Does this reflect the condition of my immune system? I've heard conflicting reports and am confused. The lesions are on my arms and legs and some times seen on my torse. They can be very itchy. Is there anything other than the liquid nitrogen that can be given? Thank you for your time.

Response from Dr. Bartlett

Molluscum contagiosum is caused by a virus and can be spread by close physical contact, especially sexual contact. Usually it remains very localized, but in patients with more severe immune compromise, especially CD4 counts below 100/mm3, it can accelerate and cause many lesions on the face and neck. It is not a side effect of the medications. They may improve following the initiation of a potent antiretroviral regimen with an accompanying increase in CD4 counts. Local treatments can include freezing.



Previous
anorgasmia and citalopram-how to counteract side effect?
Next
Stopping Meds???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement